Citation: Where-Am-I. "Zoning and Speeding: An Experience with Caffeine, Pharmaceuticals & Migraines (exp48536)". Erowid.org. Feb 23, 2008. erowid.org/exp/48536
I lost 3 years of my life
I started suffering from migraines during 7th grade. I first started out on atenol, 50mg a day. This sufficiently lowered my blood pressure to make me tired all the time, lazy, and I found it hard to concentrate. When I started 8th grade, I switched over to nortriptyline, 75mg a day. Although in most people, it made them sleep, it made me an insomniac. I couldn't sleep. Further more my mind slowly began to scramble. I had trouble thinking things through. Sun light became painful, as my eyes stopped adjusting. After 6 months I changed over to cymbalta (duloxetine), 60mg a day. This was by far the worst. I had a nasty, sick body feeling all day. I felt nervous. My insomnia continued, although I spent the day zoned out. I found myself losing trains of thought. It became hard to even watch tv.
After 6 months on this hellish substance, I started on 50mg topamax(topiramate). This lasted 3 weeks, and had little or no effects, although I never was able to regain my ability to focus. After this, I spent 2 weeks on 120mg of verapamil, still with no real side effects. My focus however started coming back after I got off of it. I spent about a month sober.
Then I began a caffeine regiment. It started out very small. One or two 200mg caps a week. My focus during the next few months returned completely. I was able to think straight. I could remember things. I wasn't zoning out anymore. I had energy. I wasn't depressed. But I was an idiot, and slowly increased my usage. Soon I was using a gram a day. If I ever tried and stop, I stopped thinking. My memory went as far back as a few minutes. People would talk to me, and I'd just see their mouths opening and closing while my brain thought about random things, but I couldn't complete each random thought. I was also horribly depressed. So I just stopped not taking caffeine, and my long attention span returned. And my happy-caffeine hi continued.
I was speeding on caffeine for 3 months like this. A gram a day, everyday. Slowly, I became depressed again. My mind started losing focus. Everything became pointless. I could break this cycle by taking 2 grams a day every once in a while, but knew that wasn't good at all, so I limited it. My last month or two, I tried to limit my use. Cutting down to 400mg a day on average, and recreational doses of a gram. My mind went crazy for the first month. I couldn't even spell basic words. I lost the ability grasp concepts. But I knew this was better than if I continued my gram a day system. But it wasn't enough.
There came a night where I took 800mg of caffeine, with one of my old cymbaltas (I've done this combo many times before, usually adding in various other things as well). I was ok for about 5 hours. I felt nice and calm, and went to sleep. I woke up around 10am (I had taken them around 5am) and calmly walked into the bathroom, and puked a yellow/green vomit which severely burned my throat, more than any other puke I've ever puked. As soon as I was finished, my mind completely zoned out. I spent the next 24 hours in a fog of concentration. I wouldn't watch tv, I'd stare a corner of the tv and just look not processing anything.
I haven't been able to stomach any caffeine, cymbalta, or any of my other stuff since. I padded the withdrawals with 20mg of hydrocodone a day, which has actually restored my ability to focus and think. I'm not sure why, but I can think straight again because of it. I'm now getting off the hydrocodone, and have almost reduced it to nothing a day. I've decided I'll take the migraines and actually have a life.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.